Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 35, NWS Lincoln, IL

April 22, 2005Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2005, 3:30 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 3:30 PM CDT (20:30 UTC)
Expired
Apr 22, 2005, 4:30 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 49 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 1:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 222030
SVRILX
ILC101-159-222130-
/O.NEW.KILX.SV.W.0035.050422T2030Z-050422T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS
  SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 430 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HELENA...OR ABOUT 13 MILES SOUTHEAST OF
  OLNEY...AND WAS MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUMNER
  BRIDGEPORT
  LAWRENCEVILLE
  BIRDS

OTHER LOCATIONS IN THE WARNING INCLUDE...PETROLIA...BILLETT AND
PINKSTAFF.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3867 8803 3856 8791 3862 8749 3886 8760
      3879 8787

$$
SHIMON
3 follow-up statements
000 
WWUS53 KILX 222051
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT FRI APR 22 2005

ILC101-159-222130-
/O.CON.KILX.SV.W.0035.000000T0000Z-050422T2130Z/
RICHLAND-LAWRENCE-
348 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR 
EASTERN RICHLAND AND LAWRENCE COUNTIES...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND DAMAGING WINDS. ONE STORM WAS LOCATED NEAR ST. FRANCISVILLE...OR 
ABOUT 8 MILES SOUTHWEST OF VINCENNES...MOVING EAST AT 35 MPH. 
ANOTHER SEVERE STORM WAS LOCATED 2 MILES NORTH OF OLNEY...MOVING 
NORTHEAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BRIDGEPORT.
  ST. FRANCISVILLE.
  LAWRENCEVILLE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY 
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 3867 8803 3856 8791 3855 8755 3886 8760
      3884 8811

$$

SHIMON
000 
WWUS53 KILX 222057
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT FRI APR 22 2005

ILC159-222106-
/O.CAN.KILX.SV.W.0035.000000T0000Z-050422T2130Z/
RICHLAND-
356 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY HAS BEEN
CANCELLED...

AT 351 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3872 8777 3858 8778 3857 8757 3876 8753

$$

ILC101-222130-
/O.CON.KILX.SV.W.0035.000000T0000Z-050422T2130Z/
LAWRENCE-
356 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR 
LAWRENCE COUNTY...

AT 351 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ST. FRANCISVILLE...OR ABOUT 6 MILES
SOUTHWEST OF VINCENNES...MOVING EAST AT 30 MPH.

PEOPLE NEAR THIS LOCATION ARE STILL THREATENED...  
  ST. FRANCISVILLE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3872 8777 3858 8778 3857 8757 3876 8753

$$
000 
WWUS53 KILX 222111
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT FRI APR 22 2005

ILC101-222121-
/O.CAN.KILX.SV.W.0035.000000T0000Z-050422T2130Z/
LAWRENCE-
411 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN 
CANCELLED...

AT 407 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3872 8777 3858 8778 3857 8757 3876 8753

$$
SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:00 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 22, 3:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT FRI APR 22 2005

.DISCUSSION...
GFS AND NAM IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM WITH PUSHING
THE CURRENT SYSTEM WEST OF THE AREA TONIGHT AND THEN STALLING IT OUT
IN THE NERN US. BOTH MDLS ALSO AGREE WITH THE MID LVL CIRCULATION
GETTING WIDER AND OVER THE WEEEKEND IN THE OH VLY RGN AND THEN
LIFTING NORTH INTO THE GRT LKS RGN BY EARLY NEXT WEEK. LONG TERM
MODELS ALSO AGREE OVERALL WITH THE LIFTING AND MOVEMENT OF THIS
FEATURE INTO CANADA NORTH OF THE GRT LKS REGION. THIS MID LVL
FEATURE WILL INFLUENCE OUR WEATHER THROUGH MOST OF NEXT WEEK AS
WELL.

BIGGEST CHALLENGES WILL BE PCPN TONIGHT AND THROUGH THE WEEKEND AS
THE MID LVL TROUGH REMAINS A FACTOR OVER THE AREA. PCPN TYPE WILL
ALSO BE INTERESTING AS 850 TEMPS DROP TO -4C BY MORNING AND THEN TO
-6 BY SUNDAY MORNING.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
SCATTERED SHOWERS WILL CONTINUE ACRS THE AREA THIS EVENING AS THE
SFC LOW AND UPPER LVL SYSTEM PUSH TO THE EAST. WILL WAIT TIL LAST
MINUTE WITH ISSUANCE TO SEE ABOUT SVR WATCH IN EFFECT TIL 9PM FOR
PARTS OF ERN AND SOUTHEAST IL. SOME AREAS IN THE EAST AND SOUTHEAST
COULD HEAR A FEW RUMBLES OF THUNDER SO WILL HAVE TO INCLUDE THAT AS
WELL. AS UPPER LVL TROUGH REMAINS TO THE EAST...ANOTHER VORT MAX
WILL DIVE SOUTH INTO THE BASE OF THE TROUGH TOMORROW. THIS WILL
LIKELY KICK OFF MORE SHOWERS TOMORROW AND INTO TOMORROW EVENING.
QUESTION IS WHETHER THE PCPN WILL BE SNOW OR RAIN. WITH 850 TEMPS
COLD ENOUGH AND SFC TEMPS WARM...MAY HAVE TO GO WITH MIX OF RAIN OR
SNOW SHOWERS FOR TOMORROW. THE VORT PUSHES PAST THE AREA BY EVENING
SO WILL NOT KEEP PCPN GOING FOR SAT NIGHT. SUNDAY THROUGH SUNDAY
NIGHT WILL ALSO REMAIN DRY...BUT CONDITIONS WILL BE WELL BELOW
NORMAL FOR THIS TIME OF YEAR.

MAV GUIDANCE LOOKS BEST...AS ETA AND FWC APPEARS TOO COOL FOR
SATURDAY. WILL TAKE A COMPROMISE FOR SUNDAYS TEMPS.

LONG TERM...MONDAY THROUGH FRIDAY...
MID AND LONG TERM MODELS CONTINUE TO INDICATE OUR AREA WILL BE IN A
BROAD TROUGH THROUGH MOST OF THE NEXT WEEK. TWO SYSTEMS...ONE IN THE
NORTH AND ONE IN THE SOUTH...APPOACH THE AREA FOR EARLY NEXT WEEK.
MDL TRENDS HAVE BEEN FOR SLOWER ON THE ONSET OF PCPN...BUT AS SFC
HIGH QUICKLY MOVES OFF TO THE SOUTHEAST...LOW LVL MOISTURE COULD
RETURN QUICK ENOUGH TO WARRANT A CONTINUED CHC OF PCPN FOR MONDAY.
MAIN CHC OF PCPN SHOULD BE MONDAY NIGHT THROUGH TUE NIGHT. FOR
MONDAY...WILL HAVE CHC IN THE WEST AND SLIGHT CHC IN THE EAST. WITH
LOW LVL MOISTURE RETURNING AHEAD OF THE SYSTEMS...WILL ALSO ADD
POSSIBILITY OF THUNDER IN THE SOUTH FOR MONDAY NIGHT AND TUE. THEN
NEXT CHC OF PCPN WILL BE FRIDAY AS A SFC FRONT SLIDES INTO THE
AREA.

TEMPS WILL BE BELOW NORMAL UNTIL END OF NEXT WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.

&&

AUTEN
Hazardous weather outlook, Apr 22, 11:50 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT FRI APR 22 2005

ILZ027>031-036>038-040>043-047>051-231100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA...
JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD
1150 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN ADVANCE
OF A COLD FRONT MOVING OUT OF MISSOURI.  ANY STORMS THAT DEVELOP ARE
NOT EXPECTED TO BE SEVERE...HOWEVER A FEW OF THE STRONGER STORMS MAY
BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL.  THE STORMS
WILL QUICKLY MOVE EAST OF THE REGION BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ044>046-052>057-061>063-066>068-071>073-231100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...
EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON...
SHELBYVILLE AND TAYLORVILLE
1150 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON...AS A COLD FRONT MOVES EASTWARD OUT OF MISSOURI.  THE
PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS.  THE STORMS WILL SHIFT EAST OF THE AREA BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY BETWEEN
2 AND 6 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

BARNES

In the hours before

Local storm report, Apr 22, 3:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          1 S MACON               39.69N 89.00W
04/22/2005                   MACON              IL   EMERGENCY MNGR

            TORNADO ON GROUND.

&&

KELLY
Local storm report, Apr 22, 3:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TORNADO          ELWIN                   39.78N 88.96W
04/22/2005                   MACON              IL   EMERGENCY MNGR

            TORNADO ON THE GROUND.

&&

KELLY
Local storm report, Apr 22, 3:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT FRI APR 22 2005

...CORRECTED TIME OF REPORT...

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TORNADO          1 S MACON               39.69N 89.00W
04/22/2005                   MACON              IL   EMERGENCY MNGR

            TORNADO ON GROUND.

&&

KELLY
Local storm report, Apr 22, 3:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             6 S FLORA               38.58N 88.48W
04/22/2005  0.75 INCH        WAYNE              IL   EMERGENCY MNGR

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 10:48 PM CDTSevere Thunderstorm WarningILXFulton58 min
Apr 22, 2:36 PM CDTSevere Thunderstorm WarningILXClay, Richland57 min
Apr 22, 3:10 PM CDTTornado WarningILXMacon35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.